I have been having this issue for several years now but sporadically. It feels like when I breath my lungs are not filling up completely and it causes me to yawn a lot and gasp for air. It started probably 5 years ago I had a bad allergic reaction to pollen. I have been to the doctor, they listened to my chest and told me it was not asthma and probably my allergies and sent me on my way but this really didn't help as I have allergies to a lot of things and not being able to breathe properly 4 days a week is really uncomfortable. also I have taken antihistimines and they really don't seem to work. any ideas as to what this may be and how I can make it better?
One possible cause of this sensation is hyperventilation. Discomfort can cause you to breathe faster and breathing faster can cause anxiety and discomfort from hyperventilation.
Another common cause of hyperventilation is using a higher level of stimulants than is right for you. Perhaps you are getting a lot of caffeine from energy drinks or coffee or something, or perhaps you are taking antihistamines that have decongestants, and the decongestant is too stimulating and causing hyperventilation.
Decrease stimulants and try exercising more, thinking about breathing. Do exercises that cause you to fill your lungs and expand your ribcage. Try yoga. Anything that works your heart and lungs or teaches you to slow your breathing may bring you relief.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.